Skip to Content

Does flexril or skelaxin have any addictive properties in them.Do either efect the neurotransmiters?

Responses (2)

The Mad Man 15 Oct 2011

I also take Skelaxin. I was given this due to severe back pain and my pain management doctor thought it would help. He is trying to do all he can to relieve my pain symptoms. I only take the Skelaxin every 8 hours as prescribed. The side effects for me, cause me sleepiness as the major symptom. I looked up this drug on the web and what I am reading says to watch out for mixing this medication with other medications. That could cause the addictive properties. Most drugs can be addictive when taken over a long period of time BUT don't quote me on this. I say this because drugs build up in your body over time. Sometimes the brain becomes accustomed to the affects and sometimes it needs more to accomplish the
intended goal. Each individual is different and each brain process is different, so it depends on the individual. I did not read where Skelaxin can be addictive BUT I may have not read enough BUT when mixed with other medications, this could cause problems. I wear a Lidocane or Flexril patch on some nights when the pain is bad. The lidocane patch is worn for 12 hours but I do not wear it every night, only when the pain is bad. Skelaxin is a strong muscle relaxer. (depending on the dosage but I am taking 800mg). (add that 800mg 3 times a day and you can get a idea of the dosage) I am also taking Gabapentin (Neurotin which is supposed to calm down the stinging sensation in my legs) but when mixed with Skelaxin causes severe sleepiness and is NOT recommended (except in my case, my doctor knows about the drugs I take and I remind him often).
Check on the web about drug side effects and when used with other medications which can be harmful. Do the research and you gain the knowledge is the best answer I can do...

Anonymous 15 Oct 2011

Mad Man wanted to give up a thumb up for you answer, but then I can't comment, so you are getting a virtual thumbs up! (no point included, sorry)Anyway one thing I saw was the addiction part, it's really called physical dependence rather than addiction when you take something over time & have to have increases continually. Just thought about something Dzoo posted about that, but is too long to repost the whole answer...

leron 15 Oct 2011

Any pill that is for pain or muscle relaxation is addictive. Though as far as i am concerned these are very mild and never did anything for me and i never became addicted to them. Of course i don't know about your neurotransmiters but maybe you could google it and ask. I do not mean to say these pills don't work for a lot of people just not me. I love your helpmybody i wish they could cut off my head and put it on a new body. Hopefully a new friend Leron

The Mad Man 15 Oct 2011

Leron, your information was more helpful than mine because I gave too much detail about how this pill affects me and not about answering the questions... if this medication is addictive.
I would strongly suggest that cutting off your head and putting it on a new body may have harmful and addictive results. Just think of WHO's body they would put your head on? It may be harmful is this was ZHA ZHA Gabors body but the thought of changing heads and bodies with a 'super model' could become addictive, although this is only my guess. I would consult my doctor about changing heads and bodies and ask if he takes MediCare or what other insurance he takes because this could create harmful results. Due to budget cuts as you no doubt have been reading, could create a disastrous result if bodies were not refundable. Oh, just some crazy thoughts but hopefully a laugh to make your day a little brighter.
Your welcome to share your thoughts with me anytime Leron and thanks for the posts.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions